MAUDE Adverse Event Report: CONMED UTICA ELEC.NDLE.STD.EXTENDED INSUL.; GEI - ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA ELEC.NDLE.STD.EXTENDED INSUL.; GEI - ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 138105
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received two 138105 in original packaging.Lot number was verified.Performed a visual inspection, there were no obvious signs of a breach in the seal however, the device was encroaching into the seal on one of the packages.Performed a functional inspection, the devices were dye leak tested which indicated that the packaging had an insufficient heat seal on one of the packages.Root cause cannot be determined, however, a possible cause of this event could be due to a worn-out belt.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 242 reports, regarding 1,200 devices, for this device family and failure mode.During this same time frame 8,901,163 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0001.Per the instructions for use, the user is advised the following: these devices should be inspected before and after each use.Sterility guaranteed unless package has been opened, broken, or damaged.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
During incoming inspection, the distributor rejected this device, 138105, for an insufficient heatseal.There was no contact with the patient as this was found during incoming inspection.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
ELEC.NDLE.STD.EXTENDED INSUL.
Common Device Name
GEI - ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key19010332
Report Number1320894-2024-00087
Device Sequence Number3809526
Product Code GEI
UDI-Device Identifier30653405003414
UDI-Public(01)30653405003414(17)270704(10)202207051
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943542
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number138105
Device Lot Number202207051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Initial Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic